• Dental Phobia Support

    Welcome! This is an online support group for anyone who is very afraid of dentistry or who suffers with dental phobia. Please note that this is NOT a general dental forum! You can find a list of them here.

    Register now to access all the features of the forum.

Sore gums after starting progesterone pill

L

Laura86

Member
Joined
Mar 28, 2019
Messages
99
Location
Australia
Hello, I just started a progestin pill a week ago for endometriosis, and for a couple of days now, my gums have been really sore. I have read that this can happen with these sorts of hormonal changes. The pain started on both sides but is now on only one side (top and bottom). My gums have not changed colour and are not swollen- they look like they always do (and my dentist always says my gums are healthy). They are just sore. Ibuprofen seems to be helping but I can’t keep taking that long term. I have a severe dentist phobia so am wondering whether this problem is likely to eventually resolve itself as I get used to the medication, and whether it’s likely to cause dental problems? Thanks so much!
 
Gordon

Gordon

Administrator
Staff member
Verified dentist
Joined
Oct 25, 2005
Messages
7,853
Won't cause dental problems. Gums are quite sensitive to hormonal changes in ladies, so I'm not entirely surprised that you're finding this. Hopefully things will settle down in a little while, if not then your doctor could try alternative treatments for your endometriosis.
 
L

Laura86

Member
Joined
Mar 28, 2019
Messages
99
Location
Australia
Thanks so much! I had to go to the doctor for something else today and they said the gum issue should settle. It has been much better today.
 
Top